It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-20-2013, 03:12 PM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Guston, Ky USA
Posts: 1
monarhea HB User
Unhappy Synthyroid side effects

I would like to know if any of you have been diagnosed as being allergic to your thyroid meds. I have had a rash..that started 6 months after my thyroid meds..I was on Levithroxide..then we changed to synthyroid...I still have my rash, itching and hives. I know its not my celexa becasue I started taking it 3 months after my rash started. I see where some side effects on one search engine showed hives, unexplained rash, itching. etc..Has anyone experienced this and what did you do, or your
Dr. do to heal it. I am so miserable. My thyroid got messed up after taking chemo and radiation...Help
Mona
PSS I have been to family dr. then he referred me to dermatologist..I have had 2 shots, creams, creams, creams. and gave up..Now I have appt again next week with family Dr to check my thyroid meds so I guess I will discuss it with him. He does not feel its thyroid..

Last edited by monarhea; 01-20-2013 at 03:15 PM. Reason: forgot some important information.

 
Reply With Quote
Old 01-20-2013, 05:21 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,320
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Synthyroid side effects

Synthroid and other levothyroxines are hormones, not physiology-changing drugs. The active ingredient is the same hormone your gland would be making if it could. Therefore, it's not logical to think one can be "allergic" to that hormone. The fillers, binders, and dyes used to manufacture the pills are another thing, though. Fortunately, not all brands use the same inert ingredients, so changing brands until you find one that works without allergic reactions should solve the problem. If it doesn't, you should conclude the reaction is due to something else.

I know how miserable that kind of itching can be. Here's hoping you figure it out soon.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft







All times are GMT -7. The time now is 11:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!